Lightning, Flagler
- When
- September 6, 3:00 PM EST
- Where
- Flagler County, 8 mi N of Bunnell
- Injuries
- 1 direct, 0 indirect
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
Lightning damaged one home.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 6, 12:40 PM EST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 935 AM EDT THU SEP 6 2001 CURRENT...SATELLITE WATER VAPOR IMAGERY AND 250 AVN STREAMLINES SHOW THAT AN UPPER TROUGH CONTINUES TO DRIFT SOUTH ACROSS THE AREA. THE MODELS ARE IN GOOD AGREEMENT AND SUGGEST THAT THE TROUGH WILL CONTINUE TO DRIFT SOUTH AND WEAKEN OVERNIGHT AS A RIDGE BUILDS ACROSS THE AREA FROM THE WESTERN ATLANTIC. THE TROUGH SHOULD FINALLY DISSIPATE JUST SOUTH OF THE AREA DURING THE WEEKEND. MEANWHILE A COLD FRONT...WHICH IS DRAPED ACROSS THE SOUTHERN MID ATLANTIC STATES ...IS EXPECTED TO MOVE ACROSS SOUTHEASTERN GEORGIA OVERNIGHT...AND DISSIPATE ACROSS NORTHEASTERN FLORIDA FRIDAY OR FRIDAY NIGHT. AND UPPER RIDGE AND SURFACE HIGH PRESSURE WILL BUILD ACROSS THE AREA OVER THE WEEKEND. A SECOND COLD FRONT IS IS EXPECTED TO APPROACH THE AREA FROM THE MISSISSIPPI VALLEY EARLY NEXT WEEK. WILL GO WITH HIGHER POPS OVER NORTHEASTERN FLORIDA TONIGHT AND FRIDAY DUE TO ENHANCEMENT OF THE UPPER TROUGH AND THE APPROACHING COLD FRONT. WILL GO WITH LOWER POPS OVER THE WEEKEND AS UPPER RIDGE AND HIGH PRESSURE AND RIDGE BUILDS OVER THE AREA. PRELIM AMG 70/88/71/87 2334 SSI 73/84/74/84 3334 JAX 71/87/72/86 3434 GNV 70/88/70/88 5353 33 .JAX... .GA...NONE. .FL...NONE. SCOTT
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061600- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1215 PM EDT WED SEP 6 2001 ...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING... MOIST UNSTABLE AIR REMAINS ACROSS NORTHEAST FLORIDA WHILE SLIGHTLY DRIER AIR IS BEGINNING TO FILTER INTO SOUTHEAST GEORGIA. NUMEROUS THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING ACROSS NORTHEAST FLORIDA WITH THE BEST COVERAGE SOUTH OF A MAYPORT TO GAINESVILLE LINE. SHOWERS AND THUNDERSTOSRMS WILL OCCUR ACROSS SOUTHEAST GEORGIA MAINLY TO THE SOUTH OF ROUTE 84 FROM JESUP TO HOMERVILLE AND THEY WILL BE MORE NUMEROUS EAST OF US 301. STORMS THAT DEVELOP WILL BE SLOW MOVERS...THEREFORE THEY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. IN ADDITION...SOME OF THESE STORMS WILL PRODUCE FREQUENT LIGHTNING. A FEW THUNDERSTORMS MAY BE STRONG WITH WIND GUSTS TO 40 MPH... HOWEVER STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS SO SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT
The Jacksonville radar (KJAX), 119 km away, was scanning. The volume nearest the first event began at 20:01 UTC.
1 lightning. Local standard time, as filed.
Lightning damaged one home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263934.